Sorry to hear this- I am one of the people that got on reasonably well with taxotere and I wore the cold cap and did not lose my hair,
I am glad that you got your holiday in and I hope that you enjoyed it despite the problems that you have had...just wanted to send you a cyber hug, I know how crap it is having to start chemotherpay again, once you get started you will be back in the routine again. I hope that they are sorting out your pain relief.
I am so sorry to hear this. But like Jenny am really glad you got that holiday in first. I don't know anything about lung mets but certainly do about taxotere. The one thing I really hated the thought of was losing my hair. Have you considered using the cold cap or have you already been there and chosen not to. I found I lost no hair with the cold cap. I think Kate is right about the bone mets. The do seem to brush that to one side when it is just odd spots but it is so controllable with bisphosphonates. I have been on them for few years with very little in the way of side effects. I do hope they can make you more comfortable quickly.
I am glad to read that you got to take your holiday and hope it has invigorated you sufficiently to go into the next round with all guns blazing, Hope tomorrow is easy on you.
Just to echo what others have said ... that I am so sorry you have come back from your holiday to this. It is a big bump back down to reality, isn't it? Chemo upon chemo is just so draining and losing hair time after time becomes the final straw on top of all else and you have to be here to know how that works.
I will be thinking of you tomorrow and hope you experience some relief as meds and chemo start to kick in.
love Angee xxxx
Hi Caroline, sorry to hear your news and would like to wish you luck with appointment on Monday and hope the taxotere starts working a.s.a.p. On the hair front as I lost it all last year and went back on tax end of Oct I still have a bit of hair cover it has gone very thin but it is still hanging on. Most likely wake up with it in my pillow now.
Caroline - I'm so sorry to hear your news. That sounds very upsetting and devastating. I know how you feel about hair loss. I was really upset to lose mine for the 3rd time in november but it is just starting to grow back now and often does with taxotere so hopefully it won't be long before you get your hair back.
I hope the pain gets better managed. Are they planning to start you on long acting morphine (MST) instead of oromorph as it would give you longer pain relief. I've been on and off MST before now so wouldn't be scared of starting long acting morphine as it is possible to come off it.
Very confused about why your lung will collapse if don't have taxotere. I realise this will scare you further but as you know I have lymphangitis caused by the cancer spread into my lymph system in my lungs. This happened in sept 06 but they responded really, really well to vineralbine and all future chemos I've had plus inhaled steroids and dexamethasone so that's positive news to hold onto and not to further worry you. For me. it's the solid tumour in my lung that won't respond to anything for very long and is the one causing pressure on my oesophagus and heart.
Are you having 3 weekly taxotere or weekly? Hope it treats you fairly. It usually works really well. I was one who didn't get on with 3 weekly taxotere but have felt really well on weekly taxol and it has worked well on small doses. I found most of my pain went when I started chemo even in my bones but especially in my chest so hopefully the taxotere will help the pain as well.
Hope the bone spots don't turn out to be serious. I think the oncs often don't tell us about bony spread as for them it is often not an issue whereas liver and lungs etc it is. That is great news that your liver ones are shrinking though.
Am away now and not sure when will be back on line so really hope you get on well with the taxotere and that your pain and breathing improves really quickly when you start taxotere - -I'm sure it will.
Thinking of you and sorry to have scared you but I'm sure that possiblity had already crossed your mind as we have discussed it before - I think and hope.
lots of live and hugs
So sorry to hear you've had this bad news and trouble with your lung and pain. Was so hoping you'd have a nice relaxing holiday. I really hope the taxotere does its job and relieves the pain soon.
Thinking of you. Take care and good luck on Monday.
So sorry that you've returned from your cruise to this! Not surprised that you're fed, especially when the pain is so bad. I'm not sure whether your pain is lung related or not, but I found that my back pain disappeared after 1 cycle of Taxotere. Also I think 've mentione dto you before that I once had a lymph infection and could barely stand up, ached all over and only felt better in the bath, so it could be a combination of things giving you this pain, so fingers crossed that once the infection is tackled then the pain will lessen.
I don't know much about bone mets but hope that your spots turn out to be nothing.
Good luck on Monday
Oh Caroline - what a rough time you are having. I wish I could say or do something to help.
I have only just starting using the forums so I am not sure what treatment you have previously had. However, I can say that my experience of Taxotere has been very positive. When I was diagnosed with secondary mets in my lungs and chest in Nov 08 I was in quite a state - I could hardly walk I was so breathless and I was in a lot of discomfort from the large tumour between my lungs. The difference even after one cycle of Taxotere was better than I could have ever hoped for. I have now had 3 of 6 cycles and feel like a different person. All of the tumours within and around my lungs and my chest lymph nodes have shrunk considerably so fingers and toes crossed that this type of chemo will work as effectively for you.
I can understand that you feel frightened at the moment but hopefully this may give you some encouragement.
Hope it goes as well as it possibly can for you tomorrow and that you don't have too many side effects.
Following all the problems with my lung I had before Christmas I did get to go on my holiday. Lung problems were getting worse towards the end of it.
Last Thursday I had my CT scan and apparently I have a problem with my lymphatic system in my left lung caused by an infection. they have also dropped in to the conversation that I have spots on my bones (haven't told me where yet.
The good news is the liver mets are still shrinking.
the upshot is that I was admitted to hospital straight after my appointment so that they can sort me out some good pain relief and I am to start chemo again on Monday (Taxotere) and to have a bone scan.
So to say that I am fed up is an understatement I am going to lose my hair again (it has just grown back) The pain is horrendous they have now been giving me Oramorph and anything else they can thrw at me.
I am feeling very frightened and scared at the moment they have told me that if the chemo doesn't work then my lung could collapse.